Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 58, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 14, 2008, 10:27 PM EDT for Stark County, Ohio. It took effect at Mar 14, 2008, 11:36 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 10:27 PM EDT (02:27 UTC)
- In effect from
- Mar 14, 2008, 11:36 PM EDT
- Expired
- Mar 15, 2008, 6:25 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 7.74 ft at Mar 15, 2008, 1:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 14, 8:33 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 14, 8:33 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 833 PM EDT FRI MAR 14 2008 .SYNOPSIS... WEAK LOW PRESSURE MOVING OVER THE OHIO VALLEY WILL TRACK TOWARDS THE EAST COAST TONIGHT. WEAK HIGH PRESSURE WILL MOVE OVER THE AREA LATE TONIGHT...BUT ANOTHER LOW WILL MOVE FROM THE SOUTHERN PLAINS EARLY SATURDAY. THIS LOW PRESSURE WILL TRACK TOWARDS THE CAROLINA COAST SATURDAY NIGHT. A LARGE AREA OF HIGH PRESSURE OVER THE NORTHERN PLAINS WILL MOVE EAST ACROSS CENTRAL GREAT LAKES BY SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... PATCHY DENSE FOG DEVELOPED IN MANY PLACES FROM JUST EAST OF TOLEDO AND FINDLAY EAST TO WESTERN PENNSYLVANIA IN THE WARM AIR OVER THE COLD SNOW PACK. FOG WILL LIKELY CONTINUE TO DEVELOP OVER THESE AREAS THROUGH THE EVENING HOURS INTO TONIGHT. LATEST SURFACE OBSERVATIONS INDICATE DRIER AIR WORKING INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS TIME AS TROUGH MOVES EAST THROUGH THE REGION. I ANTICIPATE SOME IMPROVEMENT IN THE DENSE FOG DURING THE NIGHT FROM WEST TO EAST WITH SOME LINGERING DENSE FOG AROUND SUNRISE TOMORROW MORNING IN THE EXTREME SOUTHEAST. LOW PRESSURE MOVING THROUGH THE OHIO VALLEY THIS EVENING...AND RAIN WILL CONTINUE TO GRADUALLY TAPER OFF FROM WEST TO EAST AS LOW PRESSURE MOVES AWAY FROM THE AREA. GUIDANCE SHOWING POPS QUICKLY DIMINISHING AFTER 00Z THIS EVENING...BUT WITH MOSAIC SHOWING PRECIP STRETCHING WELL SOUTHWEST OF THE FORECAST AREA AT THIS TIME WILL LINGER RAIN SHOWERS...ESPECIALLY ACROSS THE EASTERN HALF OF FORECAST AREA THROUGH ABOUT 06Z TONIGHT. GIVEN TRENDS LOOKS LIKE FAR SOUTHEAST AREAS TOWARDS YNG WILL LINGER LONGEST. AFTER MIDNIGHT...CONCERN WILL BE FOR ANY CLEARING THAT TRIES TO BUILD INTO THE AREA. UPSTREAM...NOT MUCH CLOUDS SHOWING UP ON SAT IMAGE SO THINKING THIS MAY BE ANOTHER CONCERN THROUGH THE OVERNIGHT HOURS. GOING FORECAST ALREADY MENTIONS SOME DRIZZLE ACROSS THE AREA...SO OPTED TO KEEP THAT IN FORECAST AT THIS TIME. TEMPS OVERNIGHT WILL BE DROPPING DOWN INTO LOWER 30S ACROSS THE AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE ATTEMPTS TO RIDGE INTO THE AREA FOR SAT...BUT ANOTHER LOW PRESSURE MOVING THROUGH THE TN VALLEY WILL SPREAD SOME HI TO MID LEVEL CLOUDS INTO THE AREA FROM SOUTH TO NORTH THROUGH THE DAY. NAM SLOWER AND LESS AGGRESSIVE ABOUT BRINGING ANY RAIN INTO THE AREA...ESP SOUTHERN LOCATIONS THROUGH THE AFTERNOON. GFS A BIT QUICKER ON BRINGING RAIN INTO THE AREA...BUT EVEN THAT DOES NOT SEEM TO BE VERY IMPRESSIVE AT THIS TIME. THEREFORE...WILL GO WITH A MAINLY DRY DAY ACROSS THE AREA ESP FROM AROUND MFD NORTH WITH ONLY SLGT CHC TO CHC POPS FAR SOUTH THROUGH SAT EVENING. AS LOW PRESSURE MOVES AWAY SAT NIGHT MENTIONED THE CHC OF SOME RAIN AND SNOW SHOWERS ACROSS EASTERN PORTIONS OF THE FORECAST AREA...BUT EVEN THAT AT THIS TIME DO NOT WANT TO MENTION ANYTHING MORE THAN A SLGT CHC OR CHC POP. WITH TEMPS DROPPING INTO THE 20S SAT NIGHT ACROSS THE AREA THROUGH...ANY LINGERING LIQUID PRECIP WILL EVENTUALLY CHANGE OVER TO SNOW AS THE NIGHT PROGRESSES. ONCE THIS LOW PASSES CONDITIONS IMPROVING FOR SUNDAY ACROSS THE AREA AS A LARGE AREA OF HIGH PRESSURE RIDGES INTO THE AREA FROM THE CENTRAL GRT LKS. DESPITE SUNSHINE...TEMPS ARE EXPECTED TO REMAIN SLIGHTLY BELOW NORMAL. HIGH PRESSURE CONTINUES TO DOMINATE INTO SUNDAY NIGHT. WITH HIGH PRESSURE PROVIDING CLR SKIES AND LGT WINDS...TEMPS DROPPING INTO THE LOWER 20S LOOKS REASONABLE AT THIS POINT. GUIDANCE ALSO SUGGESTING TEMPS IN THIS RANGE. WOULD NOT BE SURPRISED TO SEE SOME UPPER TEENS REPORTS ON MONDAY MORNING THROUGH. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS IN GOOD AGREEMENT MOVING NEXT LOW PRESSURE SYSTEM INTO THE MID MISSISSIPPI VALLEY BY 12Z TUESDAY...AFTER THAT THEY DIVERGE SIGNIFICANTLY. ECMWF HAS THE LOW MOVING ACROSS THE CENTRAL GREAT LAKES TUESDAY...DRAGGING A COLD FRONT ACROSS THE AREA...THEN STALLING THE FRONT ACROSS THE TENNESSEE VALLEY WEDNESDAY. THE GFS/ENSEMBLE MORE OF A FALL PATTERN MOVING THE LOW SLOWLY ACROSS THE LAKES TUESDAY AND WEDNESDAY...WITH A TROUGH EXTENDING ACROSS THE EASTERN LAKES. FOLLOWED THE HPC LEAD AND WENT WITH THE FASTER ECMWF. SO MOVE LOW ACROSS CENTRAL LAKES TUESDAY AND INTO SRN QUEBEC. HAVE SECONDARY TROUGH ROTATING ACROSS THE LAKES THURSDAY...WITH HIGH PRESSURE FINALLY NUDGING EAST ACROSS THE AREA FRIDAY NIGHT. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE SYSTEM OVER THE VIRGINIAS THIS EVENING WILL CONTINUE TO MOVE EAST. A DISSIPATING COLD FRONT TO OUR NORTHWEST WILL DRIFT IN AND DIE WHLIE IN GENERAL...WEAK HIGH PRESSURE BUILDS IN ACROSS THE AREA OVERNIGHT. WITH VERY LITTLE FORCING OVERNIGHT WINDS WILL BECOME VARIABLE. BEHIND THE DISSIPATING BOUDRY DEWPOINTS WILL TURN LOWER SO BELIEVE FOG WILL NOT BE A BIG PROBLEM ACROSS THE NORTHWEST HOWEVER FOR THE REMAINDER OF THE AREA DEWPOINTS IN THE UPPER 30S AND LOWER 40S OVER A SNOW PACK WILL CAUSE FOG TO THICKEN OVERNIGHT. FOR NOW WILL ALLOW FOR A PERIOD OF MVFR IN THE NORTHWEST 09Z-14Z...OTHERWISE WILL EXPECT VFR. ELSEWHERE EXPECT CONDITIONS TO EITHER REMAIN OR LOWER TO IFR WITH THE POSSIBILITY OF LIFR MAINLY MFD/CAK/YNG. AFTER 14-15Z OR SO EXPECT CONDS TO BECOME VFR. .OUTLOOK...LOW MOVING THROUGH TENNESSEE VALLEY ON SATURDAY...PRECIP MAY BRUSH FAR SOUTHERN AREAS. OTHERWISE HIGH PRESSURE RIDGE NOSES INTO THE AREA DURING THE AFTERNOON. HOWEVER MVFR CIGS LIKELY ACROSS MOST OF THE AREA SATURDAY. EXPECT VFR CONDITIONS SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE MOVES ACROSS THE AREA. EXPECT WIDESPREAD RAIN EVENT TUESDAY...AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE LOWER GREAT LAKES. && .MARINE... LIGHT WINDS WILL COMBINE WITH ICE ON THE LAKE AND DEWPOINTS IN THE MID AND UPPER 30S...TO PRODUCE PATCHY DENSE FOG ON THE LAKE. WILL ADD THIS TO THE FORECAST OVERNIGHT AND EARLY SATURDAY MORNING. NO OTHER CHANGES. PREVIOUS...LOW PRESSURE ALONG THE OHIO RIVER WILL MOVE TO THE EAST COAST TONIGHT. A WEAK RIDGE WILL SLIDE EAST ACROSS THE LAKE TONIGHT CAUSING WINDS TO BECOME LIGHT AND VARIABLE. ANOTHER LOW WILL PASS WELL TO THE S ON SATURDAY WHILE AT THE SAME TIME HIGH PRESSURE BEGINS TO BUILD IN FROM THE N. THIS WILL CAUSE WINDS TO BECOME N WITH N WINDS THEN PERSISTING THROUGH THE END OF THE WEEKEND. THE FLOW WILL EVENTUALLY BECOME EASTERLY SUN NIGHT AND EVENTUALLY SE ON MONDAY AS A SURFACE RIDGE MOVES THRU. LIGHT S FLOW IS EXPECTED ON TUESDAY. A WARM FRONT IS EXPECTED TO MOVE ACROSS THE LAKE SOMETIME ON WEDNESDAY. FLOW WILL BECOME SW AND INCREASE A LITTLE AS THIS HAPPENS. COAST GUARD ICE REPORTS INDICATE THAT THE ICE FIELDS ON THE LAKE ARE DETERIORATING. WILL LIKELY NEED TO START PUTTING WAVES BACK INTO THE FORECAST DURING THE NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE/LOMBARDY SHORT TERM...ABE LONG TERM...DJB AVIATION...TK MARINE...TK/KUBINA
Hazardous weather outlook, Mar 14, 3:30 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT FRI MAR 14 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 330 PM EDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS CONTINUE FOR SOME RIVERS ACROSS THE AREA. FOR MORE INFORMATION CHECK NWS CLEVELAND FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE RAIN IS EXPECTED TUESDAY INTO TUESDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES. THE RAIN COULD BE HEAVY AT TIMES. THIS COMBINED WITH THE SNOW MELT...COULD PRODUCE FLOODING OF THE CREEKS...STREAMS...AND RIVERS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-151930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 330 PM EDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:41 PM EDT | River Flood Warning | CLE | Mahoning | 33 hr |
| Mar 14, 9:40 PM EDT | River Flood Warning | CLE | Trumbull | 44 hr |
| Mar 14, 10:10 PM EDT | Dense Fog Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Geauga, Hancock and 17 more | 14 hr |
| Mar 14, 11:01 PM EDT | River Flood Warning | CLE | Seneca | 35 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.